Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 28, 2016, 5:21 PM MST for Gila County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 5:21 PM MST (00:21 UTC)
- Expired
- Jun 28, 2016, 5:45 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 63 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 3533 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922
WUUS55 KFGZ 290021
SVRFGZ
AZC007-290045-
/O.NEW.KFGZ.SV.W.0002.160629T0021Z-160629T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
521 PM MST TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 545 PM MST
* AT 520 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR RYE...OR 11 MILES NORTHEAST OF SYCAMORE
CREEK...AND IS NEARLY STATIONARY. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
JAKES CORNER...RYE AND DEER CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
STATE ROUTE 188 BETWEEN MILE MARKERS 271 AND 276.
STATE ROUTE 87 SOUTHBOUND BETWEEN MILE MARKERS 241 AND 247.
STATE ROUTE 87 BETWEEN MILE MARKERS 229 AND 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3397 11141 3401 11143 3401 11149 3403 11150
3405 11147 3406 11147 3407 11146 3410 11149
3411 11147 3413 11148 3417 11132 3400 11125
3395 11138
TIME...MOT...LOC 0020Z 070DEG 12KT 3407 11138
$$
RR1 follow-up statement
220
WWUS55 KFGZ 290045
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
545 PM MST TUE JUN 28 2016
AZC007-290054-
/O.EXP.KFGZ.SV.W.0002.000000T0000Z-160629T0045Z/
GILA AZ-
545 PM MST TUE JUN 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GILA COUNTY WILL
EXPIRE AT 545 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER NICKLE
SIZED HAIL...GUSTY WINDS AND HEAVY RAIN CONTINUE WITH THIS
THUNDERSTORM.
LAT...LON 3397 11141 3401 11143 3401 11149 3403 11150
3405 11147 3406 11147 3407 11146 3410 11149
3411 11147 3413 11148 3417 11132 3400 11125
3395 11138
TIME...MOT...LOC 0041Z 070DEG 12KT 3407 11138
$$
RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:25 PM MST, 56 minutes earlier.
Area forecast discussion, Jun 28, 4:25 PM MST, 56 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 425 PM MST TUE JUN 28 2016 .SYNOPSIS...Monsoon activity will be on the increase over the next few days as a moist southerly flow develops across Arizona. Look for showers and thunderstorms each day with the best potential for heavy rain arriving on Thursday and Friday. && .DISCUSSION...So far today, isolated to scattered showers and thunderstorms have occurred across much of northern Arizona. In terms of severe weather, heavy rain over the city of Flagstaff late morning caused some urban flooding there. Current radar indicates the focus for convection has shifted to southern Yavapai and northern Gila Counties this afternoon. In addition, outflows generated from convection in far northeast Arizona today may kick off some storms in the Little Colorado River Valley over the next couple of hours. For Wednesday through Friday...The high center gradually shifts to a position over Texas with a southerly flow developing across Arizona. Model forecasts continue to indicate that this moist southerly wind flow will draw deeper moisture into the region from over Northwest Mexico and the Gulf of California. At this point, it looks like Thursday and Friday show the best potential for storms producing very heavy rainfall. From Saturday onward...The flow becomes more westerly with origins from over the eastern Pacific Ocean. Under this regime look for a bit of drying and stabilization with a downturn in thunderstorm activity anticipated. && .AVIATION...For the 00Z Package...Sct-numrs shra/tsra and isold +tsra will persist through 01z-03z, roughly west and north of a line from KRQE to KGCN to KPRC. Isold or single cell activity elsewhere. The strongest storms will produce mvfr conditions with heavy rain, small hail and wind gusts to 45kts. Similar conditions expected aft 17z-19z Wednesday, activity will likely stretch farther east to the White Mtns when compared to today. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...An active monsoon pattern is now in place across the district. This means daily shower and thunderstorm activity. Storm motion become nearly stationary and terrain driven by Wednesday and Thursday. Expect erratic and gusty winds near showers and storms. Friday through Sunday...Expect active monsoon weather with scattered showers and thunderstorms each day. Activity may decrease somewhat by Sunday as drier westerly flow develops, but this remains to be seen. Temperatures will be right around seasonal averages. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR AVIATION...Peterson FIRE WEATHER...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Jun 28, 11:43 AM MST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1143 AM MST TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HEAVY RAIN FLAGSTAFF 35.19N 111.62W
06/28/2016 E2.00 INCH COCONINO AZ LAW ENFORCEMENT
RADAR ESTIMATED STORM TOTAL RAINFALL...FLAGSTAFF
SHERIFF OFFICE REPORTED WATER UP TO CAR DOORS NEAR AND
SOUTH OF DOWNTOWN FLAGSTAFF
&&
EVENT NUMBER FGZ1600190
TRCThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:15 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Jun 29, 12:27 PM MST | Special Weather Statement | FGZ | Yavapai | 33 min |
| Jun 29, 12:48 PM MST | Special Weather Statement | FGZ | 27 min | |
| Jun 29, 1:06 PM MST | Special Weather Statement | FGZ | 39 min | |
| Jun 29, 1:15 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jun 29, 1:31 PM MST | Special Weather Statement | FGZ | 44 min | |
| Jun 29, 1:34 PM MST | Special Weather Statement | FGZ | 26 min | |
| Jun 29, 2:31 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 29 min |
| Jun 29, 2:57 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 18 min |
| Jun 29, 3:30 PM MST | Special Weather Statement | FGZ | 30 min | |
| Jun 29, 4:03 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila, Navajo | 3 hr |
| Jun 29, 4:54 PM MST | Flash Flood Warning | FGZ | Coconino, Gila | 111 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.